Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 360, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2005, 3:40 AM CDT for Stutsman County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 3:40 AM CDT (08:40 UTC)
- Expired
- Sep 3, 2005, 4:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 132 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 030840
SVRBIS
NDC093-030945-
/O.NEW.KBIS.SV.W.0360.050903T0840Z-050903T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT SAT SEP 3 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA
THIS INCLUDES THE CITY OF JAMESTOWN
* UNTIL 445 AM CDT
* AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 39 MILES
NORTHWEST OF JAMESTOWN TO 6 MILES WEST OF JAMESTOWN...AND MOVING
NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JAMESTOWN AROUND 350 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4730 9946 4702 9946 4679 9848 4702 9848
4731 9852
$$
ABELING2 follow-up statements
000
WWUS53 KBIS 030913
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT SAT SEP 3 2005
NDC093-030945-
/O.CON.KBIS.SV.W.0360.000000T0000Z-050903T0945Z/
STUTSMAN ND-
413 AM CDT SAT SEP 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 AM CDT FOR
NORTHERN STUTSMAN COUNTY...
AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES WEST OF WOODWORTH TO SPIRITWOOD...OR ALONG A LINE EXTENDING
FROM 40 MILES NORTHWEST OF JAMESTOWN TO 7 MILES NORTHEAST OF
JAMESTOWN...MOVING NORTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BUCHANAN AROUND 420 AM CDT
PINGREE...SPIRITWOOD LAKE AND 6 MILES SOUTH OF EDMUNDS AROUND 445
AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4730 9946 4702 9946 4679 9848 4702 9848
4731 9852
$$
WAA000
WWUS53 KBIS 030943
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
441 AM CDT SAT SEP 3 2005
NDC093-030951-
/O.EXP.KBIS.SV.W.0360.000000T0000Z-050903T0945Z/
STUTSMAN ND-
441 AM CDT SAT SEP 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STUTSMAN COUNTY
EXPIRES AT 445 AM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
HOWEVER...A SEVERE THUNDERSTORM WARNING FOR SOUTHERN STUTSMAN
COUNTY CONTINUES UNTIL 515 AM CDT.
LAT...LON 4730 9946 4702 9946 4679 9848 4702 9848
4731 9852
$$
WAAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:30 PM CDT, 13 hours 10 minutes earlier.
Area forecast discussion, Sep 2, 2:30 PM CDT, 13 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A DIRTY UPPER RIDGE IS IN PLACE OVER WESTERN ND. SHOWERS AND THUNDERSTORMS IN SOUTH CENTRAL ND ARE MOVING SLOWLY EAST AND ALSO EXPANDING NORTHWARD LATE THIS AFTERNOON. THEY ARE LIKELY TO CONTINUE THROUGH THE EARLY EVENING. THE RIDGE WILL MOVE EAST SATURDAY AND THE UPPER FLOW WILL BE SOUTHEAST BY SUNDAY MORNING. A FRONTAL SYSTEM WILL THEN ENTER WESTERN ND SUNDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION SUNDAY NIGHT AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... CHANGES WERE MADE TO THE FORECAST TO ACCOMODATE A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WINDS WERE SHIFTED TO THE NORTHWEST BEHIND THE FRONT. AN AREA OF SHOWERS AND THUNDERSTORMS WAS ALSO ADDED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM
Hazardous weather outlook, Sep 2, 4:48 AM CDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 57 min |
| Sep 2, 8:32 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 43 min |
| Sep 3, 1:33 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 57 min |
| Sep 3, 3:49 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 56 min |
| Sep 3, 4:11 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Sep 3, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 67 min |
| Sep 3, 5:12 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 33 min |
| Sep 3, 5:34 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.